MAUDE Adverse Event Report: MEDTRONIC MEXICO MEDTRONIC TUBING PACK; OXYGENATOR, CARDIOPULMONARY BYPASS

MEDTRONIC MEXICO MEDTRONIC TUBING PACK; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number BB8J66R17
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: visual inspection shows a marking on the qb-outlet port where the location of the leak was.Unit appears to have been primed.Pressure integrity testing was performed at 3 l/pm with 23 psi, (1189 mmhg) of back pressure for 10 minutes.During the pressure integrity testing there was a leak observed from the qb-outlet port/tubing connection.Reason for return was confirmed.Conclusion: complaint is confirmed for component with leakage.After evaluation the cause of this complaint could not be determined; according to the part list and specification of the reported order the tubing used for this connection.The inlet port of the diameter is a 1/4 port and the tubing used was of 1/4 x 1/16.In the coating area, measurements of the tubing used in their process are made, in the samples taken for the inspection of the tubing diameters of the lot, no anomalies were detected in any of them, so the possibility of that the tubing is out of specification and could cause the product to leak is ruled out.Evidence inspection of the tubing m940235a00 from lot 221739494.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.Complaints received for the same failure mode were reviewed and showed no trends warranting escalation related to this occurrence.There were no adverse patient effects as a result of this incidence.Review of the complaint file indicates sufficient information was provided for completion of this investigation.Medtronic will continue to monitor for future occurrences and trends per trend analysis procedure.This regulatory report is being submitted as part of a retrospective review and remediation per (b)(4) as part of a capa action.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that prior to use of a custom tubing pack, the customer reported a leak of priming fluid from the arterial port connected to the oxygenator.The device was replaced to complete the procedure.There was no patient involvement so no adverse effect occurred.No air was seen in the circuit.

Brand Name
MEDTRONIC TUBING PACK
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17163062
Report Number9612164-2023-02707
Device Sequence Number14892359
Product Code DTZ
UDI-Device Identifier00643169750883
UDI-Public00643169750883
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171979
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2022
Device Model NumberBB8J66R17
Device Catalogue NumberBB8J66R17
Device Lot Number221781547
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2021
Initial Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown